I am a former professional singer, voice teacher, and choir director. During the last 2 or 3 months, I have experienced increasing breathiness and loss of my lower range. The symptoms seem to moderate some when I sing or talk for a few minutes. However, more recently, I have noticed phonation has not yielded much improvement. I have thought that my voice is simply growing older (I am 65) or that the allergy de-sensitization injections I am receiving may have caused changed some transitory changes. Now, your website suggests that I may be suffering from GERD. If so, I am unaware of it. I sleep on my back with a CPAP machine. In the last year and a half, I lost 150 + lbs. Can you give me any advice?
Melissa Kim M.S., CCC-SLP replies...
There could be any number of explanations for your symptoms; the only way to determine causative factors and potential treatment strategies is to be evaluated by an Ear, Nose, and Throat physician.